advertisement
Question
Posted by: abyssos | 2008-12-05

Lexamile to be used for interview

Hi there,

Basically I have an important interview coming up next week which, amongst other things, includes me giving a presentation about a topic i will find out on the day.

I get really anxious/nervous with giving presentation under interview circumstances to the point that i can' t properly speak, i sweat excessively and so on...Therefore, a friend advised to take half lexamile pill as it will help me to relax and perform much better.

Is that true? And is it possible it has side effects that can affect my judgement or communication skills etc?

Please advice
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I don't recognize the term "Lexamile" at all, so have no idea what it is or what it contains. If you can see a GP for a prescription, the best bet would be any of the heart / Blood pressure drugs called Beta-Blockers. While they may not help you to feel less psychologically nervous, they calm the body -- slow the rapid heart beat, cut the sweating and trembling, and so on. And it shouldn't affect your performance skills.
Some might suggest benzo tranquillizers ( the Valium family ) but these have snags --- they are sedative, and you don't want to nod off during the presentation ! And they can interfere with memory.
In the medium term, Cognitive-Behaviour Therapy ( CBT ) can help you to unlearn all that nervousness and grow confident as well as competent in such public presentations. Also in the longer term, some drugs also used as antidepressants can reduce these forms of social anxiety, but not within days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: jcat | 2008-12-05

CS can' t see your 2nd post....Lexamil is an anti-depressant, which can help with anxiety. However, it' s not going to help immediately - as with most A/Ds it takes about two weeks to have any effect. In fact, taking one just before your presentation is more likely to leave you with a headache and nausea than to help you.
Beta blockers will help, but start on them asap, rather than leaving it to the day of your presentation.
Good luck,
jcat

Reply to jcat
Posted by: abyssos | 2008-12-05

ok i asked this friend...the correct name is lexamil
hope it makes sense now.

thanks for the advice though anyway. i will ask my GP for the Beta-Blockers...Seems that it is what i would need. The high blood pressure is what bothers me a lot as it makes me not being able to speak properly and stop all the time...and the excessive sweat of course which is very annoying!

Reply to abyssos

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement